Stephanie Smith’s son, Isaiah Quinn, started mysteriously developing a painful looking rashing all over his body when he was only three months old. The red, blistering rash began to spread from a cut that formed around his cheek that would naturally flare up whenever he was around strong smelling perfumes or intense fabric softeners.
After taking Isaiah to the doctors when the rash refused to subside, doctors provided Stephanie with a topical steroid to help him with what they believed was just a strong case of eczema.
According to The Mirror Uk, Stephanie said that her sons skin cleared up with the topical cream but the rash continued to persist shortly after. ‘His skin cleared up,’ says Stephanie, ‘but a week later it came back, so we applied more. This went on in a cycle over two months.’
Isaiah’s skin condition only worsened and left his mother researching for remedies while completely wrapping her son in gauze to avoid any externalities from further irritating his skin. Stephanie found that laying her son in the sink, underneath a warm-running tap, helped to temporarily soothe his discomfort. After returning Isaiah to the hospital, and shortly after another dose of steroids, his skin started to clear. But 48 hours later, Isaiah was screaming in agonizing pain when his skin returned to its painful state, this time suffering from lesions.
‘We couldn’t even hold him,’ says the 35-year-old mother. ‘Every time our skin touched his, it would blister and ooze like crazy. I couldn’t even touch my cheek to his.’
Continuing with her own research with desperate hopes to find a cure for her son, Stephanie stumbled upon a forum discussing the effects of topical steroids. After realizing that Isaiah was experiencing all the the noted side-effects of steroid-use, Stephanie stopped applying the topical cream on her son and began using homeopathic remedies instead. ‘As time went on,’ says Stephanie, ‘we saw patches of clear skin.’
10 months later, Isaiah had no traces of irritation skin and was back to his normal, clear skin. ‘We still don’t know for sure what caused the original contact dermatitis,’ Isaiah’s mother admits, ‘But looking back, because of severe medical allergies in my family history, I think it might have been a reaction to medication. I had a C-section and was given Ibuprofen afterwards, and I believe that was passed on through my breast milk. Every time he was dosed with antibiotics, he had a reaction.’ Thankfully, little Isaiah’s skin cleared up and is in good spirits.
All content on this Web site, including medical opinion and any other health-related information, is for informational purposes only and should not be considered to be a specific diagnosis or treatment plan for any individual situation. Use of this site and the information contained herein does not create a doctor-patient relationship. Always seek the direct advice of your own doctor in connection with any questions or issues you may have regarding your own health or the health of others.